MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY CAROTID WALLSTENT®; STENT, CAROTID

BOSTON SCIENTIFIC - GALWAY CAROTID WALLSTENT®; STENT, CAROTID
Model Number M001719050
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the stent partially deployed and then fractured.The target lesion was located in the severely tortuous and severely calcified right carotid artery.The carotid sheath was backed into the aorta.A 10x31 5.9f 135cm carotid wallstent® was advanced but failed to deliver.As the physician pulled the catheter and the carotid stent back to the sheath, the stent was partially deployed and broke off.The physician removed the stent housing with the partially deployed stent up in the carotid area.The sheath was pushed over the broken stent and the 190cm filterwire ez¿, which had the broken stent within its filter.To prevent blood contamination, everything was pulled out as a unit.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was returned with the stent fully mounted onto the delivery system and still loaded onto the customers filterwire.The sheath used during the procedure was not returned for analysis.A visual and tactile examination identified a complete break in the catheter of the device 1186mm distal to the strain relief.Severe stretching damage was identified at the break site on the distal section of the separated device.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the catheter that could have contributed to the compliant incident.The device was returned with the stent fully mounted and constrained on the delivery system.The deployment handle was noted to be fully reconstrained.The investigator noted that the stent was not protruding and no damage was noted to the mounted stent.There was no evidence that the stent had been partially deployed.Due to the condition of the returned device the stent was manually deployed.No resistance or any issues were noted during deployment of the stent.The stent was visually and microscopically examined and no damage or issues were noted with the stent that could have contributed to the complaint incident.A visual and microscopic examination identified no damage or any issues with the stent cups, stent holder or tip of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description
It was reported that the stent partially deployed and then fractured.The target lesion was located in the severely tortuous and severely calcified right carotid artery.The carotid sheath was backed into the aorta.A 10x31 5.9f 135cm carotid wallstent was advanced but failed to deliver.As the physician pulled the catheter and the carotid stent back to the sheath, the stent was partially deployed and broke off.The physician removed the stent housing with the partially deployed stent up in the carotid area.The sheath was pushed over the broken stent and the 190cm filterwire ez, which had the broken stent within its filter.To prevent blood contamination, everything was pulled out as a unit.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.

Brand Name
CAROTID WALLSTENT®
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7393195
Report Number2134265-2018-02562
Device Sequence Number1575064
Product Code NIM
UDI-Device Identifier08714729781127
UDI-Public08714729781127
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Model NumberM001719050
Device Catalogue Number71-905
Device Lot Number0021091997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR